Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Can panic attack reduce the oxygen level in blood?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 588 Questions
Is it possible a panic attack reduces your blood oxygen level? I had 82 when i was having a panic attack with an oximeter. I am 26 years old and apparently have an anxiety disorder.

I constantly worry because of this that I have low blood oxygen and that something bad is going to happen and that doctors are misdiagnosing. I do have many symptoms from an anxiety disorder but am wondering if i need to worry and monitor my oximeter blood oxygen or should i not worry?
Posted Mon, 21 Jan 2013 in General Health
Answered by Dr. Gyanshankar Mishra 2 hours later
Thanks for posting the query on XXXXXXX After going through the query, I would like to comment the following:

1. You seem to be having desaturation with accompanied panic attacks.

2. Sometimes if there are too much tremors then the reading may be inaccurate.

3. You can have a baseline oxygen saturation is low on ABG also then further evaluation is recommended.

4. If you do not have any chest complaints like cough, breathlessness etc. then a sleep study may be of value as sometimes sleep disorders are likely to cause such changes. Also if you are obese it may sometimes be related to the desaturation.

5. In any case if the desaturation of 82 is correct then you need to get yourself evaluated with a pulmonologist.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.


Dr. Gyanshankar Mishra
Consultant Pulmonologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor